Alert archive / Colorado / Freeze Warnings in 2016

Freeze Warning 6, NWS Pueblo, CO

October 19, 20167 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Oct 19, 2016, 3:28 PM MDT for 7 counties in Colorado. It took effect at Oct 20, 2016, 3:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 19, 2016, 3:28 PM MDT (21:28 UTC)
In effect from
Oct 20, 2016, 3:00 AM MDT
Expired
Oct 20, 2016, 9:00 AM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 65 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -143 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-143 m²/s²
0-3 km storm-relative helicity
-91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

389 
WWUS75 KPUB 192128
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
328 PM MDT WED OCT 19 2016

COZ089-093-095-097-192230-
/O.CAN.KPUB.FZ.A.0003.161020T0800Z-161020T1600Z/
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
WESTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
EADS...LAS ANIMAS
328 PM MDT WED OCT 19 2016

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FREEZE
WATCH FOR KIOWA...BENT...OTERO AND CROWLEY COUNTIES.



$$

COZ083-085>088-094-200530-
/O.UPG.KPUB.FZ.A.0003.161020T0800Z-161020T1600Z/
/O.NEW.KPUB.FZ.W.0006.161020T0900Z-161020T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS...
PETERSON AFB...PUEBLO...WALSENBURG...TRINIDAD...BRANSON...KIM
328 PM MDT WED OCT 19 2016

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...SOUTHERN EL PASO...PUEBLO...EASTERN FREMONT...
  HUERFANO AND LAS ANIMAS COUNTIES.

* LOW TEMPERATURES...27 TO 32.

* IMPACT...TENDER VEGETATION COULD BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
617 
WWUS75 KPUB 200000
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
600 PM MDT WED OCT 19 2016

COZ083-085>088-094-201200-
/O.CON.KPUB.FZ.W.0006.161020T0900Z-161020T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS...
PETERSON AFB...PUEBLO...WALSENBURG...TRINIDAD...BRANSON...KIM
600 PM MDT WED OCT 19 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
THURSDAY...

* LOCATION...SOUTHERN EL PASO...PUEBLO...EASTERN FREMONT... 
  HUERFANO AND LAS ANIMAS COUNTIES. 

* LOW TEMPERATURES...27 TO 32.

* IMPACT...TENDER VEGETATION COULD BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
767 
WWUS75 KPUB 200953
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
353 AM MDT THU OCT 20 2016

COZ083-085>088-094-201500-
/O.CON.KPUB.FZ.W.0006.000000T0000Z-161020T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS...
PETERSON AFB...PUEBLO...WALSENBURG...TRINIDAD...BRANSON...KIM
353 AM MDT THU OCT 20 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* LOCATION...SOUTHERN EL PASO...PUEBLO...EASTERN FREMONT... 
  HUERFANO AND LAS ANIMAS COUNTIES. 

* LOW TEMPERATURES...27 TO 32.

* IMPACT...TENDER VEGETATION COULD BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
968 
WWUS75 KPUB 201438
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
838 AM MDT THU OCT 20 2016

COZ083-085>088-094-201545-
/O.EXP.KPUB.FZ.W.0006.000000T0000Z-161020T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS...
PETERSON AFB...PUEBLO...WALSENBURG...TRINIDAD...BRANSON...KIM
838 AM MDT THU OCT 20 2016

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE FREEZE WARNING FOR SOUTHERN EL PASO...PUEBLO...EASTERN
FREMONT...HUERFANO AND LAS ANIMAS COUNTIES WILL BE ALLOWED TO
EXPIRE AT 9 AM.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 19, 3:00 PM MDT, 28 minutes earlier.

Area forecast discussion, Oct 19, 3:00 PM MDT, 28 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
300 PM MDT Wed Oct 19 2016

.SHORT TERM...(This evening through Thursday)
Issued at 300 PM MDT Wed Oct 19 2016

A disturbance passing to the north of the area tonight is expected
to send a northerly surge into the southeast plains which may
produce some gusty winds for a little while. The NAM shows the
potential for some isold pcpn ovr northeast CO, but not quite
getting into the southeast quarter of the state. The main concern is
the possibility of low temps falling to around freezing ovr the
southeast plains. It looks like the I-25 corridor will see lows in
the upper 20s to around 30 if the winds drop off toward morning. The
rest of the southeast plains may see temps only drop into the lower
and mid 30s, as there may be enough wind to keep things mixed. Will
issue a freeze warning for the I-25 corridor, ern Fremont county and
eastern Las Animas county, and leave the rest of the plains out of
the highlight, although if the wind does die off toward morning,
there could be some areas of frost. The disturbance moves east of
the area for Thu and an upr ridge wl build into the state. Dry
weather is expected Thu, and winds should be relatively light.

.LONG TERM...(Thursday night through Wednesday)
Issued at 300 PM MDT Wed Oct 19 2016

Thursday night-Friday...Moderate to strong west to northwest flow
aloft across the region Thursday night moderates and becomes more
westerly through the day Friday, as an embedded short wave
translates across the Northern Tier of States and into the upper
Great Lakes. System remains too far north to bring anything but
breezy winds to the higher terrain and areas along and west of the I-
25 corridor Thursday night and Friday morning with a lee trough in
place. Winds to keep over night lows up west of the corridor, though
may need freeze highlights for portions of the eastern plains,
especially across the normal cold pockets of the lower Arkansas
River Valley. Lighter and more diurnal winds, along with warming
temperatures aloft will support another a beautiful fall day, with
highs warming back to at and above seasonal levels, in the upper 60s
to upper 70s across the lower elevations and mainly 50s and 60s
across the higher terrain.

Saturday-Sunday...Upper level ridging continues to be progged across
the region, keeping generally light winds and above seasonal
temperatures in place, with highs in the 70s and 80s across the
lower elevations and mainly 60s across the higher terrain, and lows
mainly in the 30s and 40s.

Monday-Wednesday....Southwest flow increases as a broad upper trough
digs into the Great Basin on Monday and across the Rockies on
Tuesday. This will support increasing chances of rain showers and
higher elevation snow showers Monday and Tuesday, with best chances
along and west of the ContDvd. Will also see increasing fire weather
concerns across the lower elevations Monday with increasing winds
ahead of the system. The Passing system sends a front across eastern
plains Tuesday, brining cooler temperatures but only slight chances
of precipitation to the plains. Drier conditions expected area wide
on Wednesday with more westerly flow aloft progged across the
region.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 300 PM MDT Wed Oct 19 2016

VFR conditions are expected at the terminal forecast sites for the
next 24 hrs.  KCOS and KPUB should see the winds become northerly
this evening as a front moves thru the area, with generally light
east to southeast winds Thu afternoon at 10 kts or less.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 3 AM to 9 AM MDT Thursday for COZ083-085>088-
094.

&&

SHORT TERM...28
LONG TERM...MW
AVIATION...28
Hazardous weather outlook, Oct 19, 9:13 AM MDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
913 AM MDT WED OCT 19 2016

COZ058>089-093>099-201515-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
913 AM MDT WED OCT 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A FREEZE IS POSSIBLE OVER MUCH OF SOUTHERN COLORADO EARLY THURSDAY
MORNING. COLD SENSITIVE PLANTS MAY NEED PROTECTION TO EXTEND
THEIR GROWING SEASON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF FREEZING TEMPERATURES WILL BE POSSIBLE EARLY
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

28/28

Nearby

Freeze Warnings in Colorado, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.